Alert archive / New York / Freeze Warnings in 2016

Freeze Warning 2, NWS Albany, NY

September 25, 2016Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this freeze warning at Sep 25, 2016, 10:18 AM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at Sep 26, 2016, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 10:18 AM EDT (14:18 UTC)
In effect from
Sep 26, 2016, 2:00 AM EDT
Expired
Sep 26, 2016, 8:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.3 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS71 KALY 251418
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EDT SUN SEP 25 2016

NYZ032-033-042-252300-
/O.NEW.KALY.FZ.W.0002.160926T0600Z-160926T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
1018 AM EDT SUN SEP 25 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.

* LOCATIONS...ADIRONDACK REGION OF NORTHERN HERKIMER...HAMILTON
  AND NORTHERN WARREN COUNTIES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE SEVERELY
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-
082>084-VTZ013>015-252300-
/O.NEW.KALY.FR.Y.0005.160926T0600Z-160926T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK...
PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD...
GREAT BARRINGTON...SOUTH EGREMONT...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...
HULETTS LANDING...WHITEHALL...GRANVILLE...COBLESKILL...
BREAKABEEN...GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...
NORTH BLENHEIM...JEFFERSON...MARIAVILLE...DELANSON...DUANESBURG...
SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...ALBANY...TROY...BERLIN...
EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...WINGDALE...DOVER PLAINS...
MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA...CAROGA LAKE...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...
BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON...
LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...
BELLOWS FALLS
1018 AM EDT SUN SEP 25 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.

* LOCATIONS...MOHAWK VALLEY...SARATOGA REGION...CAPITAL
  REGION...TACONICS...MID HUDSON VALLEY...EASTERN
  CATSKILLS...NORTHWEST CONNECTICUT...BERKSHIRES AND ALL OF
  SOUTHERN VERMONT.

* TEMPERATURES...IN THE MIDDLE 30S.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
071 
WWUS71 KALY 251914
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT SUN SEP 25 2016

NYZ032-033-042-261200-
/O.CON.KALY.FZ.W.0002.160926T0600Z-160926T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
314 PM EDT SUN SEP 25 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* LOCATIONS...ADIRONDACK REGION OF NORTHERN HERKIMER...HAMILTON 
  AND NORTHERN WARREN COUNTIES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE 
  SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-
082>084-VTZ013>015-261200-
/O.CON.KALY.FR.Y.0005.160926T0600Z-160926T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK...
PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD...
GREAT BARRINGTON...SOUTH EGREMONT...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...
HULETTS LANDING...WHITEHALL...GRANVILLE...COBLESKILL...
BREAKABEEN...GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...
NORTH BLENHEIM...JEFFERSON...MARIAVILLE...DELANSON...DUANESBURG...
SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...ALBANY...TROY...BERLIN...
EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...WINGDALE...DOVER PLAINS...
MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA...CAROGA LAKE...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...
BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON...
LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...
BELLOWS FALLS
314 PM EDT SUN SEP 25 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* LOCATIONS...MOHAWK VALLEY...SARATOGA REGION...CAPITAL REGION...
   TACONICS...MID HUDSON VALLEY...EASTERN CATSKILLS...NORTHWEST 
  CONNECTICUT...BERKSHIRES AND ALL OF SOUTHERN VERMONT.

* TEMPERATURES...IN THE MIDDLE 30S.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
682 
WWUS71 KALY 260138
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
938 PM EDT SUN SEP 25 2016


NYZ032-033-042-261200-
/O.CON.KALY.FZ.W.0002.160926T0600Z-160926T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
938 PM EDT SUN SEP 25 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* LOCATIONS...ADIRONDACK REGION OF NORTHERN HERKIMER...HAMILTON 
  AND NORTHERN WARREN COUNTIES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE 
  SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-
082>084-VTZ013>015-261200-
/O.CON.KALY.FR.Y.0005.160926T0600Z-160926T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK...
PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD...
GREAT BARRINGTON...SOUTH EGREMONT...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...
HULETTS LANDING...WHITEHALL...GRANVILLE...COBLESKILL...
BREAKABEEN...GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...
NORTH BLENHEIM...JEFFERSON...MARIAVILLE...DELANSON...DUANESBURG...
SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...ALBANY...TROY...BERLIN...
EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...WINGDALE...DOVER PLAINS...
MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA...CAROGA LAKE...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...
BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON...
LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...
BELLOWS FALLS
938 PM EDT SUN SEP 25 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* LOCATIONS...MOHAWK VALLEY...SARATOGA REGION...CAPITAL REGION...
  TACONICS...MID HUDSON VALLEY...EASTERN CATSKILLS...NORTHWEST
  CONNECTICUT...BERKSHIRES AND ALL OF SOUTHERN VERMONT.

* TEMPERATURES...IN THE MIDDLE 30S.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
228 
WWUS71 KALY 260835
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
435 AM EDT MON SEP 26 2016

NYZ032-033-042-261200-
/O.CON.KALY.FZ.W.0002.000000T0000Z-160926T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
435 AM EDT MON SEP 26 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...SOUTHERN ADIRONDACK OF NORTHERN HERKIMER...HAMILTON
  AND NORTHERN WARREN COUNTIES.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...UNPROTECTED OUTDOOR TENDER VEGETATION WILL BE 
  SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-
082>084-VTZ013>015-261200-
/O.CON.KALY.FR.Y.0005.000000T0000Z-160926T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK...
PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD...
GREAT BARRINGTON...SOUTH EGREMONT...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...
HULETTS LANDING...WHITEHALL...GRANVILLE...COBLESKILL...
BREAKABEEN...GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...
NORTH BLENHEIM...JEFFERSON...MARIAVILLE...DELANSON...DUANESBURG...
SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...ALBANY...TROY...BERLIN...
EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...WINGDALE...DOVER PLAINS...
MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA...CAROGA LAKE...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...
BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON...
LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...
BELLOWS FALLS
435 AM EDT MON SEP 26 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...MOHAWK VALLEY...SARATOGA REGION...CAPITAL REGION...
   TACONICS...MID HUDSON VALLEY...EASTERN CATSKILLS...NORTHWEST 
  CONNECTICUT...BERKSHIRES AND ALL OF SOUTHERN VERMONT.

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
540 
WWUS71 KALY 261156
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
756 AM EDT MON SEP 26 2016


NYZ032-033-042-261300-
/O.EXP.KALY.FZ.W.0002.000000T0000Z-160926T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG...
NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE
756 AM EDT MON SEP 26 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO MODERATE ABOVE FREEZING THROUGH THE
MORNING HOURS.

$$

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-
082>084-VTZ013>015-261300-
/O.EXP.KALY.FR.Y.0005.000000T0000Z-160926T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK...
PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD...
GREAT BARRINGTON...SOUTH EGREMONT...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...
HULETTS LANDING...WHITEHALL...GRANVILLE...COBLESKILL...
BREAKABEEN...GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...
NORTH BLENHEIM...JEFFERSON...MARIAVILLE...DELANSON...DUANESBURG...
SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...WESTERLO...ALTAMONT...
BERNE...KNOX...PRESTON HOLLOW...ALBANY...TROY...BERLIN...
EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...NEW LEBANON...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...KINGSTON...NEW PALTZ...POUGHKEEPSIE...
BEACON...ARLINGTON...PAWLING...WINGDALE...DOVER PLAINS...
MILLBROOK...STANFORDVILLE...PINE PLAINS...AMENIA...CAROGA LAKE...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...
BENNINGTON...WOODFORD STATE PARK...POWNAL...STRATTON...
LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...
BELLOWS FALLS
756 AM EDT MON SEP 26 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO MODERATE THROUGH THE MORNING HOURS. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Sep 25, 6:48 AM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 25, 6:48 AM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Albany NY
648 AM EDT SUN SEP 25 2016

.SYNOPSIS...
Another day with cool autumn temperatures and abundant sunshine
as high pressure dominates. Highs this afternoon are expected to
be a bit cooler than yesterday with lows tonight a bit colder with
a greater threat for frost. Dry weather is expected through
Monday with some needed rainfall coming Monday night into Tuesday
morning as a low pressure system approaches and moves across the
region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Frost Advisory remains in effect until 8 am this morning across much
of the higher terrain of the forecast area where temperatures are
in the mid 30s with calm winds and clear skies. Otherwise
temperatures are in the upper 30s to lower 40s.

Today will be a bit cooler than yesterday with highs in the 60s in
the Hudson River and Mohawk Valleys and 50s across the higher
terrain. Around 5 degrees below normal. Will have abundant
sunshine today with high pressure at the surface and heights aloft
beginning to rise as ridging builds in from the west. Northwest to
north winds will not be a strong as Saturday generally 5 to 10
mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Frost Advisories will be needed for tonight into Monday morning
across a greater portion of the forecast area as colder
temperatures are expected with favorable conditions for the
development of frost.

A sharp upper level ridge builds in tonight and is expected to
crest over the region Monday afternoon before shifting off to the
east Monday night into Tuesday. In the meantime, the surface high
will weaken as it moves across the region and shifting offshore
Monday and Monday night.

Ridging will dominate Monday with another day of dry weather
expected. However clouds will be in the increase ahead of an
approaching low pressure system from the Great Lakes region. This
system will be vertically stacked and short waves rotating about
the low will move an occluding boundary across the region Monday
night and Tuesday bringing a period showers to the area. Showers
are expected to come to an end on Tuesday as the occluded boundary
moves away from the region. The stacked low is expected to still
be located to our west over the Great Lakes. It;s expected to begin
to fill and gradually move southward toward the Ohio Valley as
short waves continue to rotate about it. Across our region
expecting fair weather Tuesday night.

Temperatures will moderate some as a southerly develops between
the departing high and the advancing boundaries. This will be very
noticeable Monday night with much warmer temperatures; lows only
falling in the upper 40s to upper 50s. Seasonable temperatures are
expected both Monday and Tuesday with highs mainly in the 60s and
Tuesday night with lows in the 40s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The extended forecast features a cutoff low that will bring some
isolated to scattered showers late in the week into next weekend.

WED-WED night...Initially the H500 cutoff moves southwest of the
forecast area over the Midwest and TN Valley.  A dry slot ahead of
the cutoff will impact much of the forecast area with partly to
mostly sunny conditions and dry weather.  A short-wave in the south
to southwest flow ahead of the cutoff will bring isolated showers to
parts of the forecast area...mainly south and east of Albany.  Temps
will be slightly above normal with upper 60s to lower 70s in the
valley areas...and upper 50s to mid 60s over the hills and mountains.
Lows will be in the mid 40s to around 50F.

THU-THU night...The trend with the medium range guidance is for the
cutoff to continue an isolated to scattered shower threat for
THU...but then the cutoff drifts/wobbles back west to southwest over
the OH and TN valleys.  The synoptic forcing is rather weak which is
driven by the cyclonic vorticity advection to the system.  Any
rainfall should be light.  Temps will be a shade cooler than
WED...and closer to late SEPT normals.

FRI-SAT...The GFS/ECMWF shows continued uncertainty for the
persistent threat of isolated to scattered showers FRI-FRI night.
The WPC guidance and the latest GFS has high pressure building in
for the weekend.  The cutoff opens and shifts downstream east of
Cape Cod.  The ECMWF has the feature retrograde westward over the
lower Great Lakes Region and Midwest.  This is a low confidence
forecast for next weekend.  For now...we kept a slight chc or
isolated threat of showers in.  Temps are fairly stagnant with mid
60s to spotty 70F readings in the valley areas...and upper 50s to
mid 60s over the higher terrain...and 40s to lower 50s for mins.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
High pressure will continue building in over New York and New
England today into Monday.

VFR conditions are expected the next 24 hrs ending 12Z/MON for
KALB/KGFL/KPSF/KPOU. A few stratocumulus are possible in the
afternoon...but the subsidence from the large anticyclone will keep
it mostly clear.  Few to scattered cirrus may approach from the
south and west late tonight especially south of KALB.

North to northwest winds will increase to 8-12 KT once again by late
morning into the early afternoon, and may gust up to 15-20 KT in the
afternoon at KALB/KPSF/KGFL.  They will become light to calm prior
to midnight.

Outlook...

Monday Night: High Operational Impact. Likely SHRA.
Tuesday: Moderate Operational Impact. Slight Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA.

&&

.FIRE WEATHER...
Ii will be dry through Monday with our next chances for rainfall
Monday night into Tuesday morning.

Minimum relative humidity values this afternoon are expected to be
in the 30s with a recovery to 85 to 95 percent tonight. Minimums
Monday afternoon are expected to be in the mid 30s to mid 40s
with a recovery to 90 to near 100 percent Monday night.

Northwest to north winds at 5 to 10 mph today. Winds will diminish
tonight becoming light and variable with a southerly flow
developing Monday.

&&

.HYDROLOGY...
It will be dry through Monday with our next chances for needed
rainfall coming Monday night into Tuesday as a low pressure
system approaches from the west and moves across the region.
Rainfall amounts of about a third of an inch up to around a half
of an inch are expected.

Precipitation departures so far this year at our climate sites
are: Albany NY: -3.42 inches
Glens Falls NY: -6.21 inches
Poughkeepsie NY: -11.36 inches
Bennington VT: -6.52 inches
Pittsfield MA: -7.96 inches

The U.S. Drought Monitor released in September 22nd shows drought
conditions have changed very little across the region. For
details visit: www.drought.gov

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Frost Advisory until 8 AM EDT this morning for NYZ032-033-038-
     041-042-047-058-063-082-083.
MA...Frost Advisory until 8 AM EDT this morning for MAZ001.
VT...Frost Advisory until 8 AM EDT this morning for VTZ013-014.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...Wasula
AVIATION...Wasula
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Sep 25, 8:25 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
825 AM EDT SUN SEP 25 2016

MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014-261100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-
WESTERN WINDHAM-
825 AM EDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR WESTERN ADIRONDACKS...LAKE
GEORGE GLENS FALLS AREA...WESTERN MOHAWK VALLEY...SCHOHARIE
VALLEY...EASTERN CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER
TERRAIN OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY WILL BE NEEDED TONIGHT INTO EARLY MONDAY MORNING
AS TEMPERTURES ARE EXPECTED TO FALL INTO THE MID 30S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ025-NYZ039-040-043-048>051-054-061-084-VTZ015-261100-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN RENSSELAER-EASTERN COLUMBIA-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
825 AM EDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MOHAWK
VALLEY INTO THE CAPITAL DISTRICT INCLUDING SCHENECTADY AND
SOUTHERN SARATOGA COUNTY...THE HELDERBERGS...WASHINGTON
COUNTY...NORTHERN AND CENTRAL TACONICS...SOUTHERN
BERKSHIRES...AND THE LOWER TERRAIN OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY WILL LIKELY BE NEEDED TONIGHT INTO EARLY MONDAY
MORNING AS TEMPERTURES ARE EXPECTED TO FALL INTO THE MID 30S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ052-053-059-060-064>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
825 AM EDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HUDSON VALLEY FROM THE
POUGHKEEPSIE AREA NORTHWARD TO ALBANY...THE SOUTHERN TACONICS AND
FOR LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERTURES ARE EXPECTED TO FALL INTO UPPER 30S TONIGHT...HOWEVER
IF COLDER READINGS INTO THE MID 30S ARE POSSIBLE THEN A FROST
ADVISORY WOULD NEED TO BE ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 10:18 AM EDTFrost AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more22 hr

Nearby

Freeze Warnings in New York, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.